Q 6-8 Patient with chronic progressive course of clumsiness, falling, writing difficulties, intention tremor, flexor spasms, difficulty with speech and swallowing, and ataxia with normal sensation.

image
Question: 6
A 60 year old male patient has just had a renal transplant after chronic renal failure secondary to diabetes. He also has a history of celiac disease. He is receiving cyclosporin A as an immunosuppressive agent to reduce the risks of rejection. Which of the following is the most likely complication of Cyclosporin A in this patient?
a) renal impairment
b) heart failure
c) small bowel lymphoma
d) liver failure
e) cholelithiasis

Question: 7
Vascular abnormalities are a known side effect of several cytotoxic drugs. Which of the following cytotoxic drugs is most likely to lead to myocardial infarction?
a) fluoro-uracil
b) 5-fluorouracil
c) taxoids
d) cyclopentenyl cytosine
e) trastuzumab

Question: 8
A 16 yr. old male has a history of jaundice since the age of 7years. He presents with a chronic progressive course of clumsiness, falling, writing difficulties, intention tremor, flexor spasms, difficulty with speech and swallowing, and ataxia with normal sensation.
He is well known to the neurologist who has diagnosed the patient’s condition a few years ago following blood and urine tests.
This boy is likely to be on the following treatment:
a) Zinc suplements
b) Glucocorticoid supplements
c) Penicillamine medication
d) anti-cholesterol medication
e) He is unlikely to be on any specific medication since there is no effective treatment for this disorder

Correct Answer: A

Explanation:
Cyclosporine commonly decreases glomerular filtration rate and raises the serum creatinine. Acute nephrotoxicity may occur with the first perioperative dose of cyclosporine because of drug-induced renal afferent arteriolar vasoconstriction superimposed on chronic renal hypoperfusion from a low cardiac output. Cyclosporine also appears to have dose-dependent toxic effects on the renal tubules and can cause renal tubular acidosis. Cyclosporine has been shown to be an effective prophylactic drug for graft-versus-host disease in allogeneic BMT recipients and has largely replaced methotrexate, which was associated with more liver toxicity. The major toxic effect of cyclosporine is renal. The hepatotoxic effect of cyclosporine is related to blood levels and is thus more predictable than methotrexate toxicity. Metabolic effects of cyclosporine are related to its metabolism in the liver P-450 enzyme system. One of the interesting questions about cyclosporine is whether it can be implicated in the increased incidence of cholelithiasis seen in transplant recipients. Hypertriglyceridemia has also has been reported as a complication of cyclosporine therapy

Correct Answer: A

Explanation:

Correct Answer: C

Explanation:
The features of this case suggest a chronic, slowly progressive course which suggests a metabolic process causing degeneration.

Wilson's Disease is the most likely diagnosis though other possibilities may include Degenerative process e.g. ALS, Biochemical dysfunction e.g. Hunnington's Disease and Infection e.g. TB

Management of patients with Wilson's disease (symptomatic and asymptomatic patients) centers around removing the Copper deposits from the organs. The drug of choice is the chelating agent, penicillamine. Penicillamine chelates the Cu, forming stable, soluble complexes that can be excreted in the urine. Patients should also receive pyridoxine because penicillamine has an antipyridoxine effect. In addition, patients should be advised to minimize intake of foods that are rich in Cu such as shellfish, chocolate, mushrooms, and nuts. Treatment is lifelong.

In the diagnosis of Wilson's disease note that :

Serum Ceruloplasmin level would show low levels (less than 200 mg/L).
Slit lamp examination would show Kayser-Fleischer rings (golden or greenish golden rings d/t Cu deposits in the Descemets membrane of cornea).


Labels:



>>>> Post your Answer Here ????



Design by Up2date.us